Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 15, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at May 27, 2012, 4:41 AM EDT for 4 counties in Florida. It took effect at May 27, 2012, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2012, 4:41 AM EDT (08:41 UTC)
- In effect from
- May 27, 2012, 11:00 AM EDT
- Expired
- May 27, 2012, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
464 WWUS72 KMLB 270841 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 441 AM EDT SUN MAY 27 2012 FLZ147-280000- /O.NEW.KMLB.LW.Y.0015.120527T1500Z-120528T0000Z/ NORTHERN BREVARD- INCLUDING THE CITY OF...TITUSVILLE 441 AM EDT SUN MAY 27 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS THE AREA TODAY AS THE CENTER OF SUBTROPICAL STORM BERYL MOVES TOWARD THE NORTHEAST FLORIDA COAST. ACROSS NORTHERN BREVARD COUNTY...WEST WINDS WILL BECOME SOUTHWEST INTO THE AFTERNOON...INCREASING TO 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...WINDY CONDITIONS WILL DEVELOP AND CREATE HAZARDOUS AND CHOPPY WATERS FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS WELL AS INLAND LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ WEITLICH
2 follow-up statements
506 WWUS72 KMLB 271407 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1007 AM EDT SUN MAY 27 2012 FLZ044>047-053-144-280000- /O.EXA.KMLB.LW.Y.0015.120527T1500Z-120528T0000Z/ NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA- SOUTHERN LAKE- INCLUDING THE CITIES OF...LEESBURG...ORLANDO...SANFORD... MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...CLERMONT 1007 AM EDT SUN MAY 27 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS THE AREA TODAY AS THE CENTER OF SUBTROPICAL STORM BERYL MOVES TOWARD THE NORTHEAST FLORIDA COAST. WEST TO NORTHWEST WINDS WILL BECOME SOUTHWEST DURING THE AFTERNOON...INCREASING TO 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...WINDY CONDITIONS WILL DEVELOP AND CREATE HAZARDOUS AND CHOPPY WATERS FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS WELL AS INLAND LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ FLZ147-280000- /O.CON.KMLB.LW.Y.0015.120527T1500Z-120528T0000Z/ NORTHERN BREVARD- INCLUDING THE CITY OF...TITUSVILLE 1007 AM EDT SUN MAY 27 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS THE AREA TODAY AS THE CENTER OF SUBTROPICAL STORM BERYL MOVES TOWARD THE NORTHEAST FLORIDA COAST. WEST TO NORTHWEST WINDS WILL BECOME SOUTHWEST DURING THE AFTERNOON...INCREASING TO 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...WINDY CONDITIONS WILL DEVELOP AND CREATE HAZARDOUS AND CHOPPY WATERS FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS WELL AS INLAND LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
703 WWUS72 KMLB 280003 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 803 PM EDT SUN MAY 27 2012 ...WINDS HAVE DECREASED SINCE SUNSET... FLZ044>047-053-144-147-280115- /O.EXP.KMLB.LW.Y.0015.000000T0000Z-120528T0000Z/ NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...LEESBURG...ORLANDO...SANFORD... MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...CLERMONT... TITUSVILLE 803 PM EDT SUN MAY 27 2012 ...THE LAKE WIND ADVISORY THAT HAD BEEN IN EFFECT HAS EXPIRED... SUSTAINED WIND SPEEDS UP TO 20 MPH HAVE DECREASED TO ABOUT 10 TO 15 MPH. GUSTY WINDS WILL STILL OCCUR IN SQUALL BANDS FROM TROPICAL STORM BERYL OVERNIGHT. $$ CRISTALDI
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at May 27, 4:12 AM EDT, 29 minutes earlier.
Area forecast discussion, May 27, 4:12 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
412 AM EDT SUN MAY 27 2012
.DISCUSSION...
...SUBTROPICAL STORM BERYL WILL MOVE ONSHORE THE NORTHEAST FLORIDA
COAST THIS EVENING...
...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR VOLUSIA COUNTY AND
THE ADJACENT COASTAL WATERS...
TODAY/TONIGHT...SUBTROPICAL STORM BERYL CONTINUES ITS W/SW MOTION
THIS MORNING...HEADING TOWARD NORTHEAST FLORIDA TODAY. THIS TRACK
CONTINUES TO BRING THE HIGHEST RAIN CHANCES AND WINDS TO NORTHERN
SECTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON THROUGH THE EVENING
WITH TROPICAL STORM CONDITIONS POSSIBLE FOR VOLUSIA COUNTY. WEST TO
NORTHWEST WINDS WILL INCREASE THROUGH THIS MORNING AND BACK TO THE
WEST TO SOUTHWEST THIS AFTERNOON. WINDY CONDS ARE EXPECTED ALONG THE
COAST NORTH OF THE CAPE WITH BREEZY CONDS GENERALLY EXPECTED
ELSEWHERE. WILL ISSUE A LAKE WIND ADVISORY FOR NORTHERN BREVARD
COUNTY TODAY. RAIN CHANCES WILL INCREASE INTO THE AFTERNOON AS RAIN
BANDS FROM BERYL IMPACT THE AREA. HAVE CATEGORICAL POPS (80-90%)
MAINLY ACROSS VOLUSIA COUNTY AND NORTHERN BREVARD...DECREASING TO 50
PERCENT OVER OSCEOLA/OKEECHOBEE COUNTY AND THE TREASURE COAST.
LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH RAIN
BANDS FROM BERYL...MAINLY OVER NORTHERN PORTIONS OF EAST CENTRAL
FLORIDA. THESE POTENTIAL IMPACTS WILL CONTINUE INTO THE EVENING
AS THE CENTER OF SUBTROPICAL STORM BERYL IS FORECAST TO MOVE ONSHORE
THE NORTH FLORIDA COAST. FOR MORE DETAILS ON EXPECTED IMPACTS FROM
BERYL REFER TO THE LATEST HURRICANE LOCAL STATEMENT ISSUED BY THE
OFFICE.
MON-TUE...
FCST WILL HINGE ON THE POSITION/TRACK OF SUBTROPICAL STORM BERYL...
CURRENTLY FCST TO MEANDER OVER NE FL/SE GA THRU THE PD. HIGHEST POPS
OVER THE NRN CWA DUE TO THE CLOSER PROXIMITY TO THE CIRCULATION
CENTER...60-70PCT THRU THE DAY ON TUE...DIMINISHING TO 40PCT TUE
NIGHT AS THE SYSTEM BEGINS TO LIFT UP THE ERN SEABOARD.
SLOW/ERRATIC MOTION OF BERYL WILL RESULT IN LCL HEAVY RAINFALL AS
PERIPHERAL RAINBANDS TRAIN ACRS THE NRN CWA. GUSTY SFC WINDS WILL
OCCUR AS WELL. REFER TO THE TROPICAL STORM LOCAL STATEMENTS FOR
SPECIFIC FORECASTS.
WILL KEEP SCT POPS IN FOR THE SRN CWA FOR NOW AS SFC/LOW LVL
MOISTURE IS PLENTIFUL ACRS THE IMMEDIATE AREA. HOWEVER...DRIER AIR
OVER THE CENTRAL GOMEX MAY BECOME ENTRAINED IN THE W/SW FLOW AROUND
THE BASE OF BERYL'S CIRCULATION...RESULTING IN LOWER THAN ADVERTISED
PRECIP CHANCES.
STEADY S/SE WINDS MON/MON NIGHT...BCMG S/SW ON TUE AS THE
CIRCULATION DRIFTS INTO THE CAROLINAS. SRLY FLOW WILL KEEP AFTN MAX
TEMPS IN THE U80S/L90S...MIN TEMPS IN THE U60S/L70S.
WED-SAT...
A SHORT WAVE TROF OVER THE NRN ROCKIES WILL WORK ITS WAY ACRS THE
NRN CONUS AND PICK UP THE REMNANT CIRCULATION OF BERYL...LIFTING IT
INTO THE WRN ATLC THRU MIDWEEK. TROF AXIS TRAILING FROM BERYL WILL
REMAIN DRAPED OVER THE FL PENINSULA WHICH WILL KEEP THE RIDGE AXIS
OF THE BERMUDA HIGH SUPPRESSED OVER CUBA AND THE FL STRAITS THRU
LATE WEEK. WEAK PGRAD ACRS THE ERN CONUS IN THE WAKE OF THE
DEPARTING BERYL WILL ALLOW A SECOND SHORT WAVE TROF TO PUSH A WEAK
COLD FRONT INTO THE DEEP SOUTH OVER THE WEEKEND. MOISTURE LVLS
SHOULD REMAIN HIGH ENOUGH TO KEEP SCT POPS IN THE FCST INTO THE
WEEKEND. W/SW FLOW WILL KEEP TEMPS IN THE U80S/L90S...MIN TEMPS IN
THE U60S/L70S.
&&
.AVIATION...VFR CONDS GENERALLY EXPECTED INTO THE MORNING WITH MORE
TEMPO TO PREDOMINANT IFR/MVFR CONDS INTO THE AFTERNOON AND EVENING
AS RAIN BANDS FROM SUBTROPICAL STORM BERYL BEGIN TO IMPACT THE AREA.
W/NW WILL BACK TO THE W/SW TODAY WITH WIND SPEEDS INCREASING UP TO
15-20 KTS ACROSS MUCH OF THE AREA...EXCEPT 20-25 KTS OVER VOLUSIA.
GUSTS TO TS FORCE WILL BE POSSIBLE NEAR KDAB LATER TODAY INTO THE
EVENING HOURS.
&&
.MARINE...
TODAY/TONIGHT...TROPICAL STORM WARNING REMAINS IN EFFECT FOR
ADJACENT WATERS OF VOLUSIA COUNTY WITH SCA FOR ALL BUT SOUTHERN NEAR
SHORE LEGS. W/NW WINDS WILL CONTINUE TO INCREASE...BACKING TO THE
W/SW AS SUBTROPICAL STORM BERYL MOVES TOWARD THE NE FLORIDA
COASTLINE...WITH HIGHER GUSTS IN SQUALLS. FOR MORE DETAILED IMPACTS
ON BERYL REFER TO LATEST HURRICANE LOCAL STATEMENT ISSUED BY THE
OFFICE.
MON-TUE...POOR CONDITIONS WILL CONTINUE OVER THE LCL ATLC AS THE
CIRCULATION OF SUBTROPICAL STORM BERYL MEANDERS OVER NE FL/SE GA.
MODERATE TO FRESH S/SE BREEZE WILL PREVAIL N OF SEBASTIAN INLET
MON/MON NIGHT...GENTLE TO MODERATE S OF THE INLET. WINDS WILL VEER
TO THE SW INTO TUE NIGHT AS BERYL BEGINS TO LIFT UP THE ERN
SEABOARD. ON MON...SEAS 4-6FT N OF SEBASTIAN INLET...3-4FT S OF THE
INLET. ON TUE...SEAS SUBSIDING TO 3-5FT N OF SEBASTIAN INLET...2-4FT
S OF THE INLET. DVLPG OFFSHORE WIND COMPONENT ON TUE SHOULD GENERATE
CHOPPY/ROUGH SHORT PD WIND WAVES WITHIN A FEW MILES OF THE COAST.
WED-THU...IMPROVING CONDITIONS THRU MIDWEEK AS THE REMNANTS OF BERYL
ARE PULLED UP THE ERN SEABOARD BY A SHORTWAVE TROF PUSHING ACRS THE
NRN TIER STATES. GENTLE TO MODERATE S/SW BREEZE. SEAS AOB 2FT
NEARSHORE...3-4FT OFFSHORE WED SUBSIDING TO 2-3FT THU.
&&
.FIRE WEATHER...
NO LOW RH CONCERNS TODAY...BUT INCREASING WINDS FROM APPROACH OF
SUBTROPICAL STORM BERYL INTO THE AFT MAY CREATE RAPID SPREAD OF
BRUSHFIRES IN AREAS WHERE RAINBANDS ARE NOT PERSISTENT.
NO SIG ISSUES INTO NEXT WEEK AS SUBTROPICAL STORM BERYL USHERS IN
A MOIST WX PATTERN ACRS CENTRAL FL. SCT/NMRS SHRAS AND TSRAS THRU
TUE...BCMG SCT FROM WED ONWARD.
&&
.HYDROLOGY...(PREVIOUS DISCUSSION) AREA IS INITIALLY STARTING OUT
QUITE DRY WITH MUCH OF EAST CENTRAL FLORIDA STILL CLASSIFIED IN A
DROUGHT OR ABNORMALLY DRY FOR THIS TIME OF YEAR. HOWEVER...THESE
CONDITIONS EXPECTED TO CHANGE WITH SUCCESSIVE PERIODS OF RAIN IN
THE FORECAST BEGINNING TODAY AND THROUGH THE MID WEEK. WILL NEED
TO MONITOR FOR AREAS RECEIVING MORE PERSISTENT PERIODS OF HEAVY
RAIN...ESPECIALLY AFTER CENTER OF BERYL PASSES TO THE WEST OF THE
AREA. PERSISTENCE OF DEEP MOISTURE AND TROFFING EXPECTED TO BRING
ADDITIONAL HEAVY RAINFALL POTENTIAL TO THE AREA THROUGH MID WEEK
AND WILL NEED TO BE MONITORED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 73 87 74 / 90 70 70 60
MCO 90 71 89 72 / 60 60 60 50
MLB 89 74 87 74 / 50 60 50 40
VRB 88 73 86 74 / 50 50 50 40
LEE 90 72 89 72 / 60 70 70 60
SFB 90 72 90 73 / 70 70 60 60
ORL 90 73 90 73 / 60 60 60 50
FPR 88 73 86 74 / 50 50 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INLAND VOLUSIA.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR NORTHERN BREVARD.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER
BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM/IMPACT WX...BRAGAW
TROPICAL OPERATIONS...PENDERGRASTHazardous weather outlook, May 26, 8:15 PM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 815 PM EDT SAT MAY 26 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-271000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 815 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... CONDITIONS ON THE COASTAL WATERS FROM CAPE CANAVERAL NORTH WILL BEGIN TO DETERIORATE AFTER MIDNIGHT AS SUBTROPICAL STORM BERYL CONTINUES MOVING SLOWLY TO THE SOUTHWEST. AFTER MIDNIGHT WINDS ARE FORECAST TO SHIFT TO THE NORTHWEST AND INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS AND SEAS BUILDING TO 7 TO 8 FEET NEARSHORE AND 8 TO 9 FEET OFFSHORE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUBTROPICAL STORM BERYL WILL BRING IMPACTS TO PORTIONS OF EAST CENTRAL FLORIDA THE REST OF THE MEMORIAL DAY WEEKEND. PLEASE REFER TO THE LATEST LOCAL STATEMENTS ON BERYL FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT...BUT FORMAL ACTIVATION MAY BE NEEDED OVER NORTHERN PORTIONS OF EAST CENTRAL FLORIDA TOMORROW WITH THE APPROACH OF SUBTROPICAL STORM BERYL. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:24 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
| May 27, 1:49 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| May 27, 1:51 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 27, 1:58 PM EDT | Special Weather Statement | MLB | Okeechobee | 47 min |
| May 27, 2:41 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| May 27, 4:02 PM EDT | Special Weather Statement | MLB | Indian River | 58 min |
| May 27, 4:11 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 64 min |
| May 27, 4:15 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 27, 6:38 PM EDT | Special Marine Warning | MLB | 112 min | |
| May 27, 6:40 PM EDT | Special Weather Statement | MLB | Saint Lucie | 65 min |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.